Richard's Whole Foods  
10% Off Register online today and receive 10% off your next in-store purchase.
Your E-mail:     
Healthy Recipes Reference Library Store Specials About Us Friday, May 05, 2006
Search Site
Departments
Reference Library
  
Sign In
My Account
Contact Us
Shopping Cart
Checkout
Help


 
 
Table of Contents > Drugs >  Pseudoephedrine and Ibuprofen
Pseudoephedrine and Ibuprofen
Pronunciation
Brand Names
Therapeutic Categories
What is this medicine used for?
How does it work?
How is it best taken?
What do I do if I miss a dose?
What are the precautions when taking this medicine?
What are the common side effects of this medicine?
What should I monitor?
Reasons to call healthcare provider immediately
How should I store this medicine?
General statements

Pronunciation
(soo doe e FED rin & eye byoo PROE fen)

Brand Names
Advil® Cold & Sinus Caplets [OTC]; Dimetapp® Sinus Caplets [OTC]; Dristan® Sinus Caplets [OTC]; Motrin® IB Sinus [OTC]; Sine-Aid® IB [OTC]

Therapeutic Categories
Decongestant/Analgesic

What is this medicine used for?

  • Pseudoephedrine is used to dry up nasal stuffiness.
  • Ibuprofen is used to relieve pain.


How does it work?

  • Pseudoephedrine shrinks swollen nasal tissue and opens up passages. Sinus drainage is increased by this.
  • Ibuprofen decreases production of chemicals called prostaglandins. Prostaglandins are involved in pain.


How is it best taken?

  • Take with 1 glass of water unless told to drink less liquid by healthcare provider.
  • Make sure you are drinking enough liquids unless told to drink less by healthcare provider. Avoid products with caffeine.


What do I do if I miss a dose?

  • Take a missed dose as soon as possible.
  • If it is almost time for the next dose, skip the missed one. Return to your regular schedule.
  • This medicine may also be taken on an as needed basis depending on relief of symptoms.


What are the precautions when taking this medicine?

  • Limit caffeine (for example, tea, coffee, cola) and chocolate intake. Use with this medicine may cause nervousness, shakiness, rapid heartbeats, and anxiety.
  • Pseudoephedrine can cause inability to sleep.
  • Use caution if you have high blood pressure. Talk with healthcare provider.
  • Avoid aspirin, aspirin-containing products, ibuprofen, or like products, other blood thinners (warfarin, ticlopidine, clopidogrel), garlic, ginseng, ginkgo, vitamin E.
  • You will bleed easily. Tell dentists, surgeons, and other healthcare providers about this medicine.
  • Do not use over-the-counter products that increase blood pressure. These include cough or cold remedies, diet pills, stimulants, ibuprofen or like products, and certain herbs or supplements. Talk with healthcare provider.
  • Tell healthcare provider if you are allergic to any medicine. Make sure to tell about the allergy and how it affected you. This includes telling about rash; hives; itching; shortness of breath; wheezing; cough; swelling of face, lips, tongue, throat; or any other symptoms involved.
  • Tell healthcare provider if you are pregnant or plan on getting pregnant.
  • Do not use in third trimester of pregnancy.
  • Tell healthcare provider if you are breast-feeding.


What are the common side effects of this medicine?

  • Nausea or vomiting. Small frequent meals, frequent mouth care, sucking hard candy, or chewing gum may help.
  • Belly pain and cramps.
  • Inability to sleep, nervousness, or anxiety.
  • Dizziness. Use caution when driving, doing other tasks or activities that require you to be alert until you see how this medicine affects you.


What should I monitor?

  • Watch for change in symptoms. Is condition better, worse, or about the same?


Reasons to call healthcare provider immediately

  • Signs of a life-threatening reaction. These include wheezing; tightness in the chest; fever; itching; bad cough; blue skin color; fits; swelling of face, lips, tongue, or throat.
  • Blood in the stool and toilet bowl or vomiting blood.
  • Unusual bruising or bleeding.
  • Very nervous and excitable.
  • Any rash.
  • No improvement in condition or feeling worse.


How should I store this medicine?

  • Store in a tight, light-resistant container at room temperature.


General statements

  • Do not share your medicine with others and do not take anyone else's medicine.
  • Keep all medicine out of the reach of children and pets.
  • Keep a list of all your medicines (prescription, herbal/supplements, vitamins, over-the-counter) with you. Give this list to healthcare provider (doctor, nurse, pharmacist, physician assistant).
  • Talk with healthcare provider before starting any new medicine, including over-the-counter or natural products (herbs, vitamins).


Copyright © 1978-2001 Lexi-Comp Inc. All Rights Reserved

 
RELATED INFORMATION
  Interactions with herbs
Cat's Claw
Evening Primrose
Feverfew
Flaxseed
Stinging Nettle
Turmeric
Uva Ursi
  Interactions with supplements
Alpha-Linolenic Acid (ALA)
Chondroitin
Copper
Creatine
Docosahexaenoic Acid (DHA)
Eicosapentaenoic Acid (EPA)
Flaxseed Oil
Gamma-Linolenic Acid (GLA)
Glucosamine
Melatonin
Omega-3 Fatty Acids
Omega-6 Fatty Acids
Potassium
Vitamin C (Ascorbic Acid)
Zinc
 

Home | Store Locations | Buy Online | Store Specials | About Us | Delicious Living | Reference Library | News & Features | Health Tools | Treatment Options | Healthy Recipes | Ingredient Glossary | My Account | Contact Us | Help | Shopping Cart | Privacy Policy | Terms of Use |



Powered By Living Naturally